Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 5, NWS Topeka, KS

March 16, 202523 counties in Kansas

NWS Topeka, KS issued this red flag warning at Mar 16, 2025, 2:23 PM CDT for 23 counties in Kansas. It took effect at Mar 17, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 2:23 PM CDT (19:23 UTC)
In effect from
Mar 17, 2025, 12:00 PM CDT
Expired
Mar 17, 2025, 8:00 PM CDT
In force
8 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
-107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

728 
WWUS83 KTOP 161923
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
223 PM CDT Sun Mar 16 2025

KSZ012-022>024-026-035>040-054>056-058-059-170430-
/O.UPG.KTOP.FW.A.0003.250317T1700Z-250318T0100Z/
/O.NEW.KTOP.FW.W.0005.250317T1700Z-250318T0100Z/
Brown-Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
223 PM CDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...

The National Weather Service in Topeka has issued a Red Flag
Warning for gusty southwest winds and low relative humidity, 
which is in effect from noon to 8 PM CDT Monday. The Fire Weather 
Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 012 Brown, Fire Weather Zone 
  022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather 
  Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire 
  Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire 
  Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire 
  Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire 
  Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire 
  Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and 
  Fire Weather Zone 059 Anderson.

* TIMING...From noon to 8 PM CDT Monday.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...15 to 25 percent.

* TEMPERATURES...75 to 80.


* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ008>011-020-021-034-170430-
/O.NEW.KTOP.FW.W.0005.250317T1700Z-250318T0100Z/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Ottawa-
223 PM CDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...

The National Weather Service in Topeka has issued a Red Flag
Warning for gusty southwest winds and low relative humidity, 
which is in effect from noon to 8 PM CDT Monday.

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 020 Cloud, Fire 
  Weather Zone 021 Clay and Fire Weather Zone 034 Ottawa.

* TIMING...From noon to 8 PM CDT Monday.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...15 to 20 percent.

* TEMPERATURES...75 to 80.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
246 
WWUS83 KTOP 170042
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
742 PM CDT Sun Mar 16 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-171030-
/O.CON.KTOP.FW.W.0005.250317T1700Z-250318T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
742 PM CDT Sun Mar 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
MONDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR
NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...From noon to 8 PM CDT Monday.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...15 to 25 percent.

* TEMPERATURES...75 to 80.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
950 
WWUS83 KTOP 170722
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
222 AM CDT Mon Mar 17 2025


KSZ008>012-020>024-026-034>040-054>056-058-059-172100-
/O.NEW.KTOP.FW.A.0004.250318T1600Z-250319T0300Z/
/O.CON.KTOP.FW.W.0005.250317T1700Z-250318T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
222 AM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR
NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR
NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...For the Red Flag Warning, from noon today to 8 PM CDT 
  this evening. For the Fire Weather Watch, from Tuesday morning 
  through Tuesday evening.

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 84.

* LIGHTNING...

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
578 
WWUS83 KTOP 171924
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
224 PM CDT Mon Mar 17 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-180330-
/O.UPG.KTOP.FW.A.0004.250318T1600Z-250319T0300Z/
/O.NEW.KTOP.FW.W.0006.250318T1600Z-250319T0300Z/
/O.CON.KTOP.FW.W.0005.000000T0000Z-250318T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
224 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH 
CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS... ...RED FLAG WARNING 
IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR GUSTY SOUTHWEST 
WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL, NORTHEAST AND 
EAST CENTRAL KANSAS...

The National Weather Service in Topeka has issued a Red Flag
Warning for gusty southwest winds and low relative humidity, 
which is in effect from 11 AM to 10 PM CDT Tuesday. The Fire 
Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 10 PM 
  CDT Tuesday.

* WINDS...Today, southwest 15 to 20 mph with gusts up to 30 mph.
  Today, southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent both today and tomorrow.

* TEMPERATURES...Upper 70s and low 80s today, low to mid 80s
  tomorrow.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
554 
WWUS83 KTOP 180101
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
801 PM CDT Mon Mar 17 2025


KSZ008>012-020>024-026-034>040-054>056-058-059-180915-
/O.EXP.KTOP.FW.W.0005.000000T0000Z-250318T0100Z/
/O.CON.KTOP.FW.W.0006.250318T1600Z-250319T0300Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
801 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
TUESDAY FOR FIRE WEATHER ZONES 008, 009, 010, 011, 012, 020, 021,
022, 023, 024, 026, 034, 035, 036, 037, 038, 039, 040, 054, 055, 
056, 058, AND 059... 

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT 
THIS EVENING FOR Strong south winds and low relative humidity for
the entire forecast area...


* AFFECTED AREA...Fire weather zones 008, 009, 010, 011, 012, 
  020, 021, 022, 023, 024, 026, 034, 035, 036, 037, 038, 039, 
  040, 054, 055, 056, 058, and 059. 

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 10 PM 
  CDT Tuesday.

* WINDS...Today, southwest 15 to 20 mph with gusts up to 30 
  mph. Today, southwest 20 to 30 mph with gusts up to 40 mph. 

* RELATIVE HUMIDITY...As low as 13 percent both today and
  tomorrow.

* TEMPERATURES...Upper 70s and low 80s today, low to mid 80s 
  tomorrow.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 11:40 AM CDT, 2 hours 43 minutes earlier. Its key messages:

  • Elevated to critical fire weather conditions are forecast to occur both Monday and Tuesday. A Fire Weather Watch is posted for Monday.
  • Much warmer temperatures arrive Monday and Tuesday.
  • Chances (60 to 90 percent) for rain changing to snow continue to increase for Tuesday night and Wednesday. There may be snow accumulations across north central and northeast Kansas Wednesday morning.
Area forecast discussion, Mar 16, 11:40 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1140 AM CDT Sun Mar 16 2025

.KEY MESSAGES...

- Elevated to critical fire weather conditions are forecast to
  occur both Monday and Tuesday. A Fire Weather Watch is posted
  for Monday.

- Much warmer temperatures arrive Monday and Tuesday.

- Chances (60 to 90 percent) for rain changing to snow continue
  to increase for Tuesday night and Wednesday. There may be snow
  accumulations across north central and northeast Kansas
  Wednesday morning.

&&

.DISCUSSION...
Issued at 343 AM CDT Sun Mar 16 2025

Early this morning a broad upper level trough extended from the
upper Midwest, southward across central MO into southwest LA. An
upper level ridge was located across the western US.

The 7Z surface map showed a surface ridge axis extending from
the northern high Plains, south-southeast across west central
KS into western OK. North-northwest surface winds were
decreasing in speed across the CWA as the sfc ridge axis slowly
shifts east.

Today through Tonight:

The H5 trough will move east across the Great Lakes and east
central US. The mid and upper flow will be from the northwest. The
surface ridge of high pressure will continue shift east across the
CWA and will be moving into western MO Tonight. The light
northwest winds will gradually back to the west and southwest
through the afternoon hours, and become southerly Tonight.

Insolation and dry conditons along with weak WAA at 850mb,
should help afternoon highs to reach the mid 50s across the
eastern half of the CWA with upper 50s across the western
counties.

Monday through Tuesday:

The western US H5 ridge will move east into the Plains on Monday as
an upper level trough shifts east into the western US. A lee surface
trough will begin to deepen across the central high Plains. 850mb
winds will increase to 20 to 30 KTS across the eastern counties
of the CWA. Deeper mixing with steep lapse rates up to 850mb
should cause surface winds to increase to 15 to 20 MPH with wind
gusts up to 30 MPH during the afternoon hours across the
southern and eastern counties of the CWA. Stronger WAA will help
high temperatures on Monday afternoon to warm into the mid to
upper 70s.

Tuesday, the western US trough will dig east-southeast across the
central Rockies by Tuesday afternoon. The ECMWF model forecast a
cold front to move southward across SD into southern NE by 00Z WED.
This would keep the front north of the CWA through Tuesday
afternoon. The pressure gradient east of the lee surface low
over western KS, will increase across the CWA and combined with
deep mixing will cause surface winds to increase to 20 to 30
MPH with gusts of 30 to 40 MPH across area by Tuesday
afternoon. Highs on Tuesday will reach the lower 80s across much
of the CWA. The GFS model is a few hours than more progressive,
than the ECMWF, brining the H5 trough east across the central
Rockies and forecast the surface cold front to move southeast
into north central KS late Tuesday afternoon. This may cause
highs across the northwest counties to be a few degrees cooler
and may lead to a rapid wind shift to the north across north
central KS by late Tuesday afternoon. The LREF does show a wind
shift across north central and portions of northeast KS by 00Z
WED, so the front will probably push southward into the northern
counties of the CWA during the late afternoon hours of Tuesday.

Tuesday night through Wednesday:

The H5 trough will amplify as it moves east across KS and forms an
H5 low through the morning hours of WED, that will track from
southwest KS into far northeast KS by 12Z WED. The surface low will
also move northeast across the CWA overnight and will move into
southwest IA by 12Z TUE. The surface cold front will push southeast
across the CWA overnight. DCVA ahead of the trough and residual
moisture return will cause rain showers to develop during the late
evening hours of Tuesday. Stronger CAA behind the front will cause
temperatures to fall into the mid to upper 30s, thus the rain will
become mix with and change to snow during the morning hours of WED.
The ECMWF shows a TROWAL developing on the west and southwest side of
the H5 low as it tracks northeast into southwest WI through the day
on WED. Even with the low-level CAA, temperatures will still warm
into the upper 30s across the northern counties and into the lower
40s across the southern counties Wednesday afternoon. Thus, the
snow may mix back with rain or change to rain Wednesday
afternoon. The GFS model is more progressive moving the upper
low east of the CWA and does show a TROWAL developing across
north central KS, which moves east across northeast KS during
the mid and late morning hours. Temperatures may be a bit cooler
in the morning, with lower to mid 30s for some accumulating
snow across the northern counties of the CWA Wednesday morning.
The SREF shows a 60 percent probability of greater than 1 inch
of snow along and north of a Concordia to Seneca line, and a 40
percent probability for greater than 3 inches. Probabilities
drop off under 30 percent for 1 inch of snow along and southeast
of the KS turnpike. Temperatures may drop to freezing or a
degree below along and north of an Concordia to Seneca line,
thus if snowfall rates are great enough there could be
accumulating snow on roadways across north central KS Wednesday
morning but by the mid morning hours temperatures will warm into
the mid 30s. As far as deterministic model snowfall
accumulations, the ECMWF and GFS show 2 to 6 inches of snow
accumulations across the northern portions of north central KS.
The Canadian model looks to be an outlier brining 3 to 4 inches
of snow accumulation down to I-70. Stay tuned to the latest
forecast in case the the CAA increases and temperatures are a
few degrees cooler for heavier snow accumulations across north
central and portions of northeast KS.

Wednesday night through Sunday:

The upper flow will become more zonal with minor H5 troughs embedded
within the mid level jet. Afternoon high temperatures will be in the
upper 50s to mid 60s. An upper trough will move across KS
Friday night bringing a slight chance for light rain. A more
amplified H5 trough will bring a better chance for rain showers
on Sunday.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1140 AM CDT Sun Mar 16 2025

A dry airmass over the area is forecast to keep VFR conditions
in place through Monday morning. A strengthening low level jet
late tonight could lead to some LLWS. Forecast soundings from
the NAM and RAP suggest a nocturnal inversion will keep the
boundary layer decoupled, especially for TOP and MHK. So will go
ahead and include LLWS in the forecast generally from 08Z until
15Z when the boundary layer should begin mixing out.

&&

.FIRE WEATHER...
Issued at 343 AM CDT Sun Mar 16 2025

Monday, southwesterly surface wind gusts could reach up to 30
MPH during the afternoon hours southeast of a Abilene to
Hiawatha line. The minimum Relative humidity across the entire
area will be in the 16 to 22 percent range. Therefore, the wind
gusts. low relative humidity, and dry fuels will cause an
extreme fire danger for central, east central and portions of
northeast KS Monday afternoon. The fire weather watch remains in
effect for Monday afternoon.

Tuesday, Southerly winds will be even stronger Monday afternoon with
gusts of 30 to 40 MPH. A cold front will also push south into the
northern counties of the CWA during the late afternoon hours,
causing a sharp switch of winds to the north behind the front.
There may be residual moisture return but the deeper mixing will
keep minnimum relative humidity's below 20 percent across much
of the CWA causing a critical fire danger. Areas southeast of
I-35 may only see the minimum relative humidity dropping to
around 30 percent due to a slightly more richer moisture return.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday
evening for KSZ012-KSZ022-KSZ023-KSZ024-KSZ026-KSZ035-KSZ036-
KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&

DISCUSSION...Gargan
AVIATION...Wolters
FIRE WEATHER...Gargan
Hazardous weather outlook, Mar 16, 5:25 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
525 AM CDT Sun Mar 16 2025

KSZ008>011-020-021-034-171030-
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Ottawa-
525 AM CDT Sun Mar 16 2025

This Hazardous Weather Outlook is for north central Kansas and
northeast Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated to critical fire weather conditions are forecast to
persist into the first part of next week. Gusty southwest winds and
low relative humidity are forecast through the afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed today.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ012-022>024-026-035>040-054>056-058-059-171030-
Brown-Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
525 AM CDT Sun Mar 16 2025

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY
MONDAY EVENING...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated to critical fire weather conditions are forecast to
persist into the first part of next week. A fire weather watch is
posted for Monday afternoon and evening for areas along and south
of a line from Abilene to Hiawatha. Gusty southwest winds and low
relative humidity are forecast through the afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed today.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:48 PM CDTWinter Storm WatchTOPCloud, Marshall, Republic, Washington37 hr

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.